Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 8, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 16, 2015, 4:18 AM CST for Bailey County, Castro County, Parmer County, Texas. It took effect at Nov 16, 2015, 12:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2015, 4:18 AM CST (10:18 UTC)
- In effect from
- Nov 16, 2015, 12:00 PM CST
- Expired
- Nov 16, 2015, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 95 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS74 KLUB 161018 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 418 AM CST MON NOV 16 2015 TXZ021-022-027-162300- /O.NEW.KLUB.WI.Y.0008.151116T1800Z-151116T2300Z/ PARMER-CASTRO-BAILEY- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...MULESHOE 418 AM CST MON NOV 16 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR PARMER...CASTRO...AND BAILEY COUNTIES... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * TIMING...NOON THROUGH 5 PM THIS AFTERNOON. * WINDS...SOUTHWESTERLY FROM 30 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...DRIVERS...ESPECIALLY THOSE OF HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR STRONG WINDS THIS AFTERNOON. LOOSE OBJECTS MAY ALSO BE BLOWN AROUND AS PROJECTILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 15, 11:32 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Nov 15, 11:32 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1132 PM CST SUN NOV 15 2015 .AVIATION... MOIST LOW LEVEL SOUTHERLY FLOW CONTINUES. AN IFR LOW CLOUD LAYER WILL DOMINATE...AND IS EXPECTED TO LOWER TO LIFR LATER TONIGHT. SURFACE WINDS REMAIN GUSTY ENOUGH TO LIMIT FOG IMPACT SO FAR THOUGH EXPECT AT LEAST MODEST REDUCTION IN VISIBILITY AS THE NIGHT GOES ON. SHOWERS HAVE CLEARED EAST FOR THE TIME BEING. MOST SOLUTIONS INDICATE ONLY SMALL SHOWER CHANCES FOR THE REMAINDER OF THE NIGHT...WITH SATELLITE ALSO INDICATING MID LAYER DRYING AND VEERED FLOW FOLLOWING A WAVE CURLING INTO WESTERN KANSAS. LOW CLOUDS SHOULD REMAIN THROUGH MORNING FOR KLBB AND KPVW...AND THROUGH THE AFTERNOON AT KCDS. APPROACH OF STRONGER UPPER TROUGH AND PACIFIC COLD FRONT WILL WEAKEN MID LEVEL CAPPING INVERSION WITH MODEST INSTABILITY. SOLUTIONS SHOW DISCREET THUNDER DEVELOPMENT AROUND MIDDAY MONDAY OR EARLY AFTERNOON NEAR AND WEST OF KLBB AND KPVW BEFORE QUICKLY FOCUSING ALONG A THUNDERSTORM SQUALL LINE CENTRAL AND EASTERN SOUTH PLAINS SWEEPING THROUGH THE ROLLING PLAINS MONDAY EVENING. THE STORM PREDICTION CENTER INDICATES SLIGHT RISK TO AN ENHANCED RISK FOR SEVERE THUNDERSTORMS IN OUR AREA TOMORROW AFTERNOON AND EVENING. OUR FORECAST WILL INDICATE A POSSIBILITY FOR THUNDER AT KPVW AND KLBB BUT OUTRIGHT THUNDER AT KCDS. STAY TUNED IF YOU ARE FLYING IN THIS AREA TOMORROW AFTERNOON AND EVENING. RMCQUEEN && .PREV DISCUSSION... /ISSUED 627 PM CST SUN NOV 15 2015/ AVIATION... A MOIST SOUTHERLY LOW LEVEL FLOW CONTINUES THIS EVENING AS A SERIES OF WEAK VERY FAST MOVING IMPULSES PASS THROUGH IN SOUTHWEST FLOW ALOFT. EACH IMPULSE CAPABLE OF SHOWERS THOUGH PICKING DISCRETE TIMES FOR BEST SHOWER CHANCES EVEN THIS CLOSE DOES NOT NECESSARILY LEAD TO A BETTER TAF GIVEN THE EXTRA REQUIRED CHANGE GROUPS. WE WILL TRY TO ADDRESS DETAILS BETTER IN THE IMMEDIATE SHORT TERM WHEN POSSIBLE. A STRONGER UPPER TROUGH APPROACHING LATE MONDAY WILL BACK UPPER FLOW FURTHER EARLY MONDAY AND A STRONG PACIFIC COLD FRONT WILL RACE EAST MONDAY...EXPECTED TO INITIATE A STRONG THUNDERSTORM SQUALL LINE LATE MONDAY WITH SLIGHT TO ENHANCED SEVERE RISK AS INDICATED BY THE STORM PREDICTION CENTER. SOME POTENTIAL TO IMPACT KCDS THOUGH LIKELY JUST BEYOND 00Z TUESDAY. THERE ALSO IS POTENTIAL FOR THE SQUALL LINE TO DEVELOP OVER OR JUST WEST OF KLBB AND POSSIBLY KPVW MID TO LATE TUESDAY AFTERNOON...THOUGH CONFIDENCE OF IMPACTING EITHER SITE THIS FAR OUT STILL TOO LOW. IN THE MEANTIME...MAINTAINED GENERAL IFR AND OCCASIONAL LIFR CONDITIONS WITH SHOWERS HERE AND THERE THIS EVENING. SOME MID LEVEL DRYING EARLY MONDAY BEFORE MAIN UPPER TROUGH NEGATES SHOWER MENTION AT THAT TIME. WIND SPEEDS WILL INCREASE OVER THE NEXT 24 HOURS AND SHOULD MITIGATE CHANCES FOR MORE DENSE FOG...ALTHOUGH LIGHTER RESTRICTIONS CERTAINLY POSSIBLE GIVEN THE MOISTURE LEVELS. RMCQUEEN PREV DISCUSSION... /ISSUED 243 PM CST SUN NOV 15 2015/ SHORT TERM... PERIODS OF RAIN SHOWERS HAVE BEEN LARGELY DIRECTED ACROSS THE SOUTHEAST ZONES SO FAR TODAY AS SEVERAL SUBTLE DISTURBANCES HAVE MOVED THROUGH THE MOIST SOUTHWESTERLY FLOW ALOFT. THERE REMAIN A COUPLE OF DISTURBANCES UPSTREAM THAT WILL PASS THROUGH THE EVENING HOURS AND KEEP THE SHOWER CHANCES IN THE FORECAST. IT DOES APPEAR THE NEXT BATCH OF RAIN JUST MOVING INTO FAR WEST TEXAS IS ON A SIMILAR TREK TO THE PREVIOUS COUPLE OF ROUNDS AND WILL LIKELY AFFECT THE SOUTHERN ZONES THIS EVENING SHOULD IT MAINTAIN ITSELF. ADDITIONAL LIFT WAS MOVING THROUGH CENTRAL NEW MEXICO AND COULD HELP FORCE SHOWER ACTIVITY ELSEWHERE IN THE FA THOUGH THIS IS LESS CERTAIN WITH THE BULK OF THIS LIFT LIKELY PASSING OFF TO OUR NORTHWEST. REGARDLESS...DRYING MID/UPPER LEVEL AIR IS PROGGED TO ADVECT OVER LATE TONIGHT...LARGELY SHUTTING DOWN PRECIPITATION CHANCES BY EARLY MONDAY. HOWEVER...SOME LIFT DOWNSTREAM OF A 120+ KT ULJ ACTING ON THE RESIDUAL MOISTURE IN PLACE COULD STILL BRING THE THREAT FOR A FEW SHOWERS OR STORMS...FAVORING THE SOUTHEAST ZONES...THROUGH MONDAY MORNING. AT THE LOWER LEVELS BREEZY AND MOIST SOUTHERLY WINDS WILL PERSIST OVERNIGHT...KEEPING TEMPERATURES MILD WITH LOWS AROUND 20 DEGREES ABOVE AVERAGE. IN ADDITION...WE WILL SEE PLENTY OF LOW CLOUDS AND THERE MAY BE SOME THREAT OF FOG AGAIN UP ON THE CAPROCK EARLY MONDAY...THOUGH THE BREEZY WINDS SHOULD TEND TO MINIMIZE THIS RISK. ATTENTION WILL THEN TURN TO A POWERFUL STORM SYSTEM THAT IS CURRENTLY GATHERING STEAM ACROSS THE WESTERN STATES. THE SYSTEM IS FORECAST TO CLOSE OFF AT 500 MB...MOVING STEADILY EASTWARD FROM NEAR THE FOUR CORNERS AROUND MIDDAY MONDAY. THIS WILL INDUCE A DEEPENING CYCLONE IN THE LEE OF THE ROCKIES WHICH WILL PROVIDE BREEZY SOUTHERLY WINDS AHEAD OF A PACIFIC COLD FRONT. WIND SPEEDS COULD APPROACH ADVISORY LEVELS NEAR THE TX/NM LINE MONDAY AFTERNOON...THOUGH CONFIDENCE IN THIS IS TOO LOW TO ISSUE AN ADVISORY ATTM. INSTEAD...THE GREATER CONCERN IS ON CONVECTIVE POTENTIAL BY MID TO LATE AFTERNOON AS LARGE SCALE LIFT OVERSPREADS A DIFFUSE DRYLINE LIKELY IN PLACE SOMEWHERE NEAR THE I-27/US-87 CORRIDOR. ISOLATED TO SCATTERED CONVECTION IS INITIALLY EXPECTED TO DEVELOP BY LATE AFTERNOON BEFORE QUICKLY GROWING UPSCALE INTO A SQUALL LINE AS THE PACIFIC FRONT RACES INTO THE BETTER MOISTURE BY EVENING. STRONG SHEAR AND MODEST INSTABILITY WILL CERTAINLY SUPPORT THE RISK OF SUPERCELLS EARLY ON...THOUGH THERE IS SOME CONCERN THE RELATIVELY MODEST INSTABILITY /DUE PARTIALLY TO LIMITED INSOLATION/ MAY BE OVERWHELMED TO SOME DEGREE BY THE INTENSE WIND FIELDS. IF THIS WERE TO OCCUR THIS COULD TEND TO LIMIT THE SEVERE WEATHER THREAT SOMEWHAT EARLY ON...INCLUDING THE TORNADO RISK. EVEN SO...THIS PATTERN DOES SUPPORT THE POTENTIAL FOR SEVERE WEATHER AND WE HAVE INCLUDED A SEVERE MENTION IN THE GRIDS AFTER 18Z ALONG AND EAST OF TULIA TO BROWNFIELD LINE. EVEN IF THE DISCRETE CELLS FAIL TO FULLY MATURE...THE SQUALL LINE WILL HAVE PLENTY OF WIND ENERGY TO TAP...AND STEEPENING MID-LEVEL LAPSE RATES WILL INCREASE THE RISK OF HAIL PRODUCTION. HIGH TEMPERATURES MONDAY WILL BE MILD...RANGING FROM MID-60S NORTHWEST TO MID-70S EAST. LONG TERM... GREATEST LARGE SCALE LIFT EXPECTED MONDAY EVENING AS A DEEPENING CLOSED UPPER LEVEL LOW MOVES FROM THE 4-CORNERS TO NERN NM/SERN COLO AT MIDNIGHT TO FAR SWRN KS 12Z TUESDAY. MLCAPE AHEAD OF THE ASSOCIATED PACIFIC FRONT TO BRIEFLY EXCEED 1000 J/KG WHILE BULK SHEAR APPROACHES 100 M2/S2 WITH BOTH SPEED AND DIRECTION SHEAR IN THE LOWEST 3-6 KM AGL. COULD SEE A FEW DISCRETE SUPERCELLS INITIALLY...BUT SUSPECT A LINEAR OR QUASI-LINEAR ORGANIZATION WILL QUICKLY TAKE HOLD. BULK OF PRECIP SHOULD BE EAST OF I-27 WHICH IS NEAR THE EXPECTED LOCATION OF THE SFC FRONT. WITH THE FRONT LIKELY ACROSS THE FAR ERN ZONES BY 06Z...IF NOT EAST OF THE FCST AREA ENTIRELY...WILL REDUCE PRECIP MENTION RADICALLY POST-MIDNIGHT FROM THAT OF THE 6PM-MIDNIGHT PERIOD. NOT MUCH FORWARD SPEED TO THE UPPER LOW TUESDAY SHOULD KEEP A TIGHT MID-LEVEL HEIGHT GRADIENT AND SFC PRESSURE GRADIENT WITH REASONABLY EFFICIENT MIXING OF HIGHER-MOMENTUM AIR DOWN TO THE SFC. THE HIGHER MOS WIND SPEEDS CONTINUE TO BE FAVORED OVER THOSE OF THE RAW MODEL DATA WHICH COULD PUSH SOME AREAS ACROSS THE NORTH IN PARTICULAR TOWARD OR MAYBE INTO WIND ADVISORY CRITERIA. FOR THE REMAINDER OF THE WEEK...CYCLONIC UPPER FLOW TO PERSIST ACROSS ROUGHLY THE ERN TWO-THIRDS OF THE CONUS WITH LOW-AMPLITUDE RIDGING ACROSS THE WEST. THIS SHOULD RESULT IN DRY WNW-NW FLOW OVER THE SRN HIGH PLAINS. A PAIR OF WEAK COLD FRONTS LATE WEEK WILL REINFORCE COOL AIR ENOUGH TO KEEP TEMPS NEAR OR JUST A BIT BELOW SEASONAL NORMS. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/05
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:35 PM CST | Severe Thunderstorm Warning | LUB | Swisher | 25 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.